MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC SCREWDRIVER

MEDTRONIC SOFAMOR DANEK USA, INC SCREWDRIVER
Catalog Number 5484147
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Pre-op diagnosis: scoliosis in thoracic vertebra part levels implanted: t2-l3 it was reported that on (b)(6) 2018, during a operation to extend the inline connector, tip of the driver broke while inserting the set screw again during extension.No fragments of the driver were remained in the patient.No patient complications were reported.
 
Additional Manufacturer Narrative
Product analysis result: visual hardness visually confirmed approximately 2.5mm of the instrument tip has been broken off, consistent with interface during usage.Microscopic examination of the fracture surface reveals a fairly flat fracture surface and circular material movement, consistent with torsional overload, consistent with torsional overload condition.The hardness of the sheared tip meets print spec.The above findings are consistent with torsional overload.If information is provided in the future, a supplemental report will be issued.

Brand Name
SCREWDRIVER
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key7649985
Report Number1030489-2018-00934
Device Sequence Number19298223
Product Code HXX
UDI-Device Identifier00613994591937
UDI-Public00613994591937
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5484147
Device Lot NumberGB17E003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2018
Initial Date Received by Manufacturer 05/31/2018
Supplement Date Received by Manufacturer08/23/2018
Initial Report FDA Received Date06/29/2018
Supplement Report FDA Received Date08/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1